|Time Zones and Meds
Apr 20, 2005
Great site :)
Quick question: I am currently taking Truvada in the am (usually between 6 -7 am) and Sustiva in the pm (between 8-9). In july, I am planning on going to Europe and will spend almost a month there. Given that they're 8 hours ahead of central daylight time, I was wondering how to best take my meds. Given the half lives of the meds do I just switch, or do I gradually change. If it helps, I have had a great response (undetec., 38%, 800+ t cells) to the meds. Thanks :-)
Response from Dr. Sherer
The simple answer is to do your best to maintain an every 24 hour schedule with both pills according to your body's 24 hour clock, for which time zones are irrelevant. They simply confuse our schedules, and, of course, schedules are critical to steady adherence.
There is only an 8 hour difference. If you gradually adjust 1-2 hours per day, it will take you a week to return to your usual dosage times.
In general, if you are going to err (i.e. an interval greater than, or less than, 24 hours), err on the side of intervals LESS than 24 hours.
Here's how it might work, with a US departure at 6pm, assuming an 8 hour flight:
US Time Europe time day before flight TRV 6am / EFV 8 pm 2pm /4am (next)
day of flight TRV 6am / EFV 8 pm 2pm / 4am (nxt d)
day after flt TRV 1pm / EFV 2am
2nd day after flt TRV 12 noon /EFV 12 MN
3d day after flt TRV 10 am / EFV 10 pm
4th day after flt TRV 8 am / EFV 8 pm
5th day after flt TRV 6am / EFV 8 pm
And, of course, you would need to reverse the process with your return to the US.
As always, I suggest that you talk to your doctor about these concerns.
Backbone of therapy gone now what?
Viread/3TC versus Truvada
- Burning Penis After Swallowing Worried I Have HIV
- Enlarged Lymph Nodes After Unprotected Vaginal Sex Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
- White Spots After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.